Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Oct 25, 2012, 8:14 AM CDT for Gogebic County, Iron County, Ontonagon County, Michigan. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2012, 8:14 AM CDT (13:14 UTC)
- Expired
- Oct 25, 2012, 9:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gogebic County, MI, Iron County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 121 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 8:27 AM CDT | HAIL 0.25 | Watersmeet, MI | FREQUENT LIGHTNING. NO STRONG WINDS. APPROXIMATE TIME BASED ON RADAR. |
| Oct 25, 8:48 AM CDT | HAIL 0.25 | 9 S Kenton, MI | HAIL COVERED THE GROUND. NO STRONG WINDS. VERY HEAVY RAIN WITH LITTLE VISIBILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KMQT 251314
SVRMQT
MIC053-071-131-251415-
/O.NEW.KMQT.SV.W.0061.121025T1314Z-121025T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
814 AM CDT THU OCT 25 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
NORTHWESTERN IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
SOUTH CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 915 AM CDT/1015 AM EDT/
* AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF WATERSMEET...OR 16 MILES NORTH OF EAGLE RIVER...
AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERSMEET...PAULDING...GOLDEN LAKE...TAMARACK LAKE...PAINT LAKE
AND PERCH LAKE.
WIND DAMAGE WAS REPORTED WITH THIS STORM IS VILAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4650 8938 4647 8899 4642 8899 4642 8849
4608 8898 4613 8909 4621 8949
TIME...MOT...LOC 1314Z 218DEG 44KT 4619 8923
WIND...HAIL 60MPH 1.00IN
$$
MRD3 follow-up statements
450
WWUS53 KMQT 251326
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
926 AM EDT THU OCT 25 2012
MIC053-071-131-251415-
/O.CON.KMQT.SV.W.0061.000000T0000Z-121025T1415Z/
IRON MI-GOGEBIC MI-ONTONAGON MI-
826 AM CDT THU OCT 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ONTONAGON...GOGEBIC AND NORTHWESTERN IRON COUNTIES UNTIL 915 AM
CDT/1015 AM EDT/...
AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF WATERSMEET...OR 20 MILES NORTH OF EAGLE RIVER...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERSMEET...PAULDING...GOLDEN LAKE...TAMARACK LAKE...PAINT LAKE
AND PERCH LAKE.
EARLIER...THIS STORM PRODUCED WIND DAMAGE IN VILAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4650 8938 4647 8899 4642 8899 4642 8849
4608 8898 4613 8909 4621 8949
TIME...MOT...LOC 1326Z 218DEG 44KT 4623 8916
WIND...HAIL 60MPH 1.00IN
$$
MRD906
WWUS53 KMQT 251337
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
937 AM EDT THU OCT 25 2012
MIC053-071-131-251415-
/O.CON.KMQT.SV.W.0061.000000T0000Z-121025T1415Z/
IRON MI-GOGEBIC MI-ONTONAGON MI-
837 AM CDT THU OCT 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ONTONAGON...EASTERN GOGEBIC AND NORTHWESTERN IRON COUNTIES UNTIL 915
AM CDT/1015 AM EDT/...
AT 932 AM EDT/832 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF KENTON TO
PHELPS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERSMEET...TAMARACK LAKE...PAINT LAKE...GOLDEN LAKE AND PERCH
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4649 8925 4647 8900 4642 8899 4642 8849
4608 8898 4613 8909 4614 8915 4619 8936
TIME...MOT...LOC 1337Z 222DEG 43KT 4651 8895 4605 8904
WIND...HAIL 60MPH 1.00IN
$$
MRD419
WWUS53 KMQT 251353
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
953 AM EDT THU OCT 25 2012
MIC053-131-251402-
/O.CAN.KMQT.SV.W.0061.000000T0000Z-121025T1415Z/
GOGEBIC MI-ONTONAGON MI-
853 AM CDT THU OCT 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ONTONAGON AND
EASTERN GOGEBIC COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. ADDITIONAL SEVERE STORMS MAY IMPACT THE AREA WITHIN THE
NEXT HOUR.
LAT...LON 4610 8899 4642 8899 4642 8849 4608 8898
4609 8900
TIME...MOT...LOC 1352Z 222DEG 43KT 4661 8889 4621 8884
$$
MIC071-251415-
/O.CON.KMQT.SV.W.0061.000000T0000Z-121025T1415Z/
IRON MI-
853 AM CDT THU OCT 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
IRON COUNTY UNTIL 915 AM CDT...
AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF KENTON TO 12
MILES NORTHWEST OF IRON RIVER...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PERCH LAKE AND PAINT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4610 8899 4642 8899 4642 8849 4608 8898
4609 8900
TIME...MOT...LOC 1352Z 222DEG 43KT 4661 8889 4621 8884
WIND...HAIL 60MPH 1.00IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 6:46 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 25, 6:46 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
746 AM EDT THU OCT 25 2012
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 518 AM EDT THU OCT 25 2012
ELONGATED SURFACE TROUGH IS STRETCHING FROM NORTHERN LAKE SUPERIOR
THROUGH WEST CENTRAL WISCONSIN...AND DOWN INTO KANSAS. SHOWERS AND
THUNDERSTORMS EXTEND ALONG THIS TROUGH...WITH MORE WIDESPREAD AND
STRONGER SHOWERS ASSOCIATED WITH SHORTWAVES RIDING NORTHEAST AROUND
THE UPPER TROUGH IN THE NORTHERN PLAINS. AHEAD OF THESE
SHOWERS...WIDESPREAD LOW CLOUDS AND FOG ARE IN PLACE...BUT
TURBULENT MIXING FROM THE SHOWERS/THUNDERSTORMS HAS KEPT
VISIBILITIES HIGHER THAN YESTERDAY ACROSS MUCH OF THE AREA. THE LAST
ITEM TO NOTE IS THE UNUSUALLY WARM TEMPERATURES ACROSS MUCH OF THE
AREA...WITH 4AM TEMPERATURES IN THE UPPER 50S TO MID 60S...WHICH IS
10-15 DEGREES ABOVE THE NORMAL HIGHS FOR THIS TIME OF YEAR.
THE PREVIOUSLY MENTIONED SERIES OF WAVE PUSHING NORTHEAST ALONG THE
TROUGH WILL BE THE MAIN PRECIPITATION MAKER FOR TODAY INTO TONIGHT
AS A LOW DEVELOPS IN CENTRAL WISCONSIN AND FOLLOWS THE TROUGH
THROUGH UPPER MICHIGAN TODAY. THE MAIN SHORTWAVE CURRENTLY IN THE
CENTRAL PLAINS WILL PUSH NORTHEST THROUGH THE WESTERN CWA THIS
AFTERNOON AND EVENING. AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY
IN WI AND THE WESTERN CWA SHOULD CONTINUE OVER THE NEXT FEW HOURS AS
THEY SHIFT TO THE NORTHEST. SPC MESOCALE ANALYSIS SHOWING MUCAPE
GRADIENT ACROSS THE WEST CENTRAL CWA WITH THE SURFACE TROUGH. OVER
THE EAST...MUCAPE VALUES AROUND 1000 J/KG...WHILE TOWARDS KIWD
VALUES ARE LESS THAN 250 J/KG. THUNDERSTORMS THAT DEVELOPED THIS
MORNING IN THE BETTER INSTABILITY HAD SEEN STRONGER UPDRAFTS...BUT
AS THEY HAVE SHIFTED TO THE NNE AND INTO WEAKER INSTABILITY THEIR
UPDRAFTS HAVE REALLY DIMINISHED. THUS...DON/T THINK THERE IS MUCH
CONCERN FOR SEVERE WEATHER...ALTHOUGH THERE IS AN ISOLATED CELL IN
NORTHEAST WI IN THE BETTER INSTABILITY THAT IS REMAINING STRONG.
THE SECOND WAVE CURRENTLY IN NORTHWEST IOWA AND SOUTHERN MN WILL
MOVE THROUGH THE AREA THIS MORNING AS H500 HEIGHT FALLS PUSH WEST
ACROSS THE CWA THROUGH THE DAY. THE FORCING...WHICH
WILL BE ALONG AND JUST NORTHWEST OF THE DEVELOPING SURFACE
LOW...SHOULD ARRIVE TOWARDS MID MORNING OVER THE WESTERN CWA. THIRD
AND LIKELY FINAL WAVE OF PRECIPITATION WILL BE ALONG AND BEHIND THE
STRONG COLD FRONT THAT WILL BE INTENSIFYING THROUGH THE AFTERNOON
HOURS /H850 TEMPS FALLING FROM THE LOW TEENS ABOVE ZERO THIS MORNING
TO -3C OVER THE WEST THIS AFTERNOON. IN ADDITION...H500 HEIGHT FALLS
WILL BE INCREASING FROM WEST TO EAST THIS AFTERNOON WITH THE
SHORTWAVE MOVING INTO THE WESTERN CWA. INSTABILITY SLOWLY DECREASES
THIS AFTERNOON AS THE COLD FRONT IS PUSHING EAST ACROSS THE
AREA...MUCAPES FALLING INTO THE 400-700 J/KG RANGE DUE TO WEAKENING
MID LEVEL LAPSE RATES. SO THE THUNDER POTENTIAL WILL STILL BE
THERE...BASED ON CONVECTION IN WESTERN WI EARLY THIS MORNING IN
SIMILAR INSTABILITY...BUT WILL LEAVE IT AT A CHANCE THIS AFTERNOON.
THINK THE MAIN THREAT WILL BE BRIEF HEAVY RAIN WITH THE SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON...AS PWAT VALUES ARE OVER 250
PERCENT OF NORMAL.
AS FOR WINDS TODAY...THE TIGHTENING PRESSURE GRADIENT SHOULD LEAD
TO WINDS IN THE 20-30MPH RANGE OVER THE EAST HALF. BUT THE CLOUDS
AND THE INVERSION ABOVE THE SURFACE WILL KEEP THE STRONGER 40-50KT
SOUTHERLY WINDS ALOFT FROM COMING DOWN TO THE SURFACE. BEHIND THE
SURFACE LOW THAT MOVES THROUGH THIS AFTERNOON WILL BE ANOTHER PERIOD
OF GUSTY WINDS...AS THEY SHIFT TO THE WEST-NORTHWEST. WINDS
ALOFT AREN/T MUCH MORE THAN 30-35KTS...BUT WITH THE STRONG COLD AIR
ADVECTION AND THE PRESSURE RISES...FEEL THAT THERE SHOULD BE A
PERIOD OF GUSTS TO 35-40MPH OVER THE KEWEENAW. FINALLY...AS THE
COLD FRONT MOVES THROUGH...WILL CONTINUE TO HIGHLIGHT FALLING
TEMPERATURES FROM WEST TO EAST DURING THE DAY.
AFTER THE REMAINING PRECIPITATION FROM THE EXITING FRONT...MAIN
THING FOR TONIGHT WILL BE THE SIGNIFICANT COOLING TREND AND VERY DRY
MID LEVEL AIR MOVING OVER THE CWA. EXPECT ONGOING SHOWERS OVER THE
EASTERN CWA TO CONTINUE TO PUSH EAST WITH THE COLD FRONT THIS
EVENING AND END DURING THE OVERNIGHT HOURS FROM WEST TO EAST. THE
DRYING ALOFT SHOULD LEAD TO DECREASING CLOUDS OVER MOST OF THE AREA
THROUGH THE NIGHT. THE ONLY EXCEPTION IS DECENT MOISTURE BELOW H850
HANGING ON OVER THE KEWEENAW TONIGHT UNDER THE WESTERLY FLOW. WITH
THE H850 TEMPS FALLING TO -7C BY 12Z FRIDAY...THINK THAT LAKE CLOUDS
SHOULD REMAIN THROUGH THE NIGHT. THE GENERAL SUBSIDENCE ALOFT WILL
LIKELY LIMIT SHOWER POTENTIAL...ALONG WITH SHORT RESIDENCE TIME OVER
THE WESTERN LAKE...BUT CYCLONIC FLOW MAY BE SUPPORTIVE OF SOME
ISOLATED AND TRANSIENT SHOWERS. IF SHOWERS OCCUR...EXPECT THE RAIN
TO MIX WITH AND CHANGE OVER TO SNOW OVER THE WEST.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 518 AM EDT THU OCT 25 2012
NAM SHOWS A CLOSED 500 MB LOW OVER WESTERN ONTARIO WITH A TROUGH
ACROSS THE PLAINS 12Z FRI. TROUGHING STAYS IN THE GREAT LAKES REGION
THROUGH 12Z SUN. WRAPAROUND MOISTURE LOOKS TO STAY WELL NORTH AND
WEST OF THE AREA. WITH A WEST WIND...THERE COULD STILL BE A CHANCE
FOR LAKE EFFECT PCPN FOR THE KEWEENAW EVEN WITH SIGNIFICANT DRYING
IN THE ATMOSPHERE. 850 MB TEMPERATURES OFF THE NAM/GFS AND ECMWF GET
DOWN TO -6C TO -8C FRIDAY THROUGH SAT AND WITH LAKE SUPERIOR
TEMPERATURES FROM 6C TO 9C...THIS WOULD BE ENOUGH FOR LAKE EFFECT
PCPN. WILL CONTINUE TO GO WITH SLIGHT CHANCE POPS FOR THIS
POSSIBILITY. IT LOOKS TO BE COLD AS WELL AND LOWERED HIGH
TEMPERATURES A BIT FOR FRIDAY AND SATURDAY WITH VERY COLD 850 MB
TEMPERATURES. OVERALL THOUGH...NOT ANY REAL HUGE CHANGES TO THE
GOING FORECAST.
IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH OVER THE
CENTRAL U.S. 12Z SUNDAY WITH COLD AIR AROUND. SANDY THEN COMES INTO
PLAY WITH THE ECMWF STILL THE FURTHEST WEST TO TRACK IT ONTO THE MID
ATLANTIC REGION WHILE THE GFS ON BOTH 12Z AND 18Z RUNS KEEPS SANDY
WELL OFFSHORE 12Z MON. THIS HAS SOME DIFFERENCES COME INTO PLAY FOR
US AS THE GFS CONTINUES TO MAINTAIN A TROUGH OVER THE UPPER GREAT
LAKES WHILE THE ECMWF SHOVES THE TROUGH FURTHER EAST AND STARTS TO
BRING IN AN UPPER LEVEL RIDGE. THESE DIFFERENCES STILL REMAIN INTO
TUE AND WED. WITH BOTH MODELS RETAINING CONSISTENCY IN THEIR
RESPECTIVE SOLUTIONS...CONFIDENCE REMAINS LOW FOR THIS FORECAST.
STILL LOOKS COLD FOR THE FORECAST PERIOD WITH SOME LAKE EFFECT PCPN
POSSIBLE WITH A WESTERLY WIND AT THE BEGINNING GOING MORE TO A NORTH
WIND LATER IN THE PERIOD. KEPT SLIGHT CHANCE POPS IN FOR THIS
POSSIBILITY FOR NOW EVEN WITH SFC RIDGING NEARBY. ONE THING THAT
SANDY WILL DO IS SLOW UP THE WEATHER PATTERN AND KEEP IT COLD WITH
LITTLE CHANGE IN THE FORECAST UNTIL IT GETS ABSORBED INTO A
TROUGH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 746 AM EDT THU OCT 25 2012
EXPECT A SERIES OF SHOWERS AND POTENTIALLY THUNDERSTORMS TO AFFECT
THE TAF SITES OVER THE NEXT 12 HOURS...AS A LOW PRESSURE SYSTEM
DEVELOPS ALONG A SURFACE TROUGH OVER UPPER MICHIGAN. THE BIG
QUESTION FOR THE FORECAST WILL BE HOW THE MIXING FROM THE RAIN WILL
AFFECT THE LOW CEILINGS/VISIBILITIES. THERE HAVE BEEN TIMES
OVERNIGHT THAT THIS MIXING HAS PUSHED CEILINGS UP TO MVFR. THINK
KIWD WOULD BE MOST LIKELY TO STAY DOWN FOR MUCH OF THE DAY WITH
FAVORABLE UPSLOPE FLOW THROUGH THE DAY. SAME THING FOR KSAW...WITH
WINDS OUT A SOUTHERLY DIRECTION UNTIL THE TROUGH MOVES THROUGH.
EITHER WAY...THINK THE PERIODS OF RAIN WILL KEEP LOWER VISIBILITIES
THROUGH MUCH OF THE DAY.
ONCE THE LOW DEVELOPS AND MOVES OVER LAKE SUPERIOR...THE TROUGH
WILL PUSH EAST AS A COLD FRONT AND EXPECT WINDS TO INCREASE THIS
AFTERNOON AT KIWD/KCMX. COULD GET QUITE GUSTY FOR A FEW HOURS AT
KCMX WITH A WESTERLY WIND...GUSTS TO 30-35KTS. BEHIND THE
FRONT...DRIER AIR WILL BEGIN TO MOVE IN AND EXPECT
CEILINGS/VISIBILITIES TO IMPROVE FROM WEST TO EAST.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 518 AM EDT THU OCT 25 2012
SURFACE TROUGH THAT IS LOCATED OVER WESTERN UPPER MICHIGAN AND
CENTRAL LAKE SUPERIOR WILL BE THE LOCATION OF A DEVELOPING LOW IN
WISCONSIN. THIS LOW WILL FOLLOW THE TROUGH AS IT INTENSIFIES THIS
AFTERNOON AND TONIGHT WHILE MOVING INTO ONTARIO. THIS LOW WILL
SWEEP A COLD FRONT ACROSS EASTERN LAKE SUPERIOR THIS AFTERNOON AND
EVENING. BEFORE THIS LOW...EXPECT FOG TO BE LOCATED OVER PORTIONS
OF WESTERN/CENTRAL LAKE SUPERIOR. HAVE SEEN SOME LOWER VISIBILITIES
FROM SHIP OBS...BUT FEEL IT IS PATCHY ENOUGH TO NOT TO ADD A DENSE
FOG ADVISORY. PLUS...WITH THE INCREASING WINDS AND DRIER AIR
ARRIVING THIS AFTERNOON...ANY FOG SHOULD BE TRANSIENT AS IT
DIMINISHES.
EXPECT GALES RIGHT BEHIND THE FRONT FOR A PERIOD OF TIME TONIGHT
OVER PORTIONS OF CENTRAL LAKE SUPERIOR. WINDS ALOFT AREN/T MUCH MORE
THAN 30-35KTS...BUT WITH THE STRONG COLD AIR ADVECTION AND PRESSURE
RISES...FEEL THAT THERE SHOULD BE A PERIOD OF FREQUENT GALE FORCE
GUSTS. THUS...HAVE SWITCHED THE GALE WATCH TO A GALE WARNING FOR
00-12Z FRIDAY. A LINGERING PRESSURE GRADIENT BETWEEN THE EXITING LOW
IN NORTHERN ONTARIO AND HIGH PRESSURE BUILDING OVER THE NORTHERN
PLAINS WILL KEEP WESTERLY WINDS IN THE 20-30KT RANGE. AS THE HIGH
PRESSURE BUILDS OVER THE UPPER GREAT LAKES THROUGH THE
WEEKEND...EXPECT WINDS TO DIMINISH BELOW 20KTS FOR THE WEEKEND.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY FOR
LSZ265-266.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...07
AVIATION...SRF
MARINE...SRFHazardous weather outlook, Oct 25, 4:30 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 530 AM EDT THU OCT 25 2012 MIZ001>007-009>014-084-085-261200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 530 AM EDT THU OCT 25 2012 /430 AM CDT THU OCT 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS WESTERN UPPER MICHIGAN AND ALL DAY ACROSS CENTRAL UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-261200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 530 AM EDT THU OCT 25 2012 /430 AM CDT THU OCT 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS THE WEST HALF OF LAKE SUPERIOR AND ALL DAY ACROSS THE EAST HALF OF LAKE SUPERIOR. WEST GALES TO 35 KNOTS ARE EXPECTED TONIGHT ACROSS CENTRAL LAKE SUPERIOR. SEE THE LATEST OPEN WATER FORECAST FOR LAKE SUPERIOR OR MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 530 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Oct 25, 5:43 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
643 AM EDT THU OCT 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HAIL 3 NE NEGAUNEE 46.53N 87.55W
10/25/2012 M0.88 INCH MARQUETTE MI OFFICIAL NWS OBS
HAILED FOR 5 MINUTES FROM 0635 TO 0640. MOST WERE PENNY
SIZED...BUT A FEW WERE THE SIZE OF NICKELS.
&&
SRFLocal storm report, Oct 25, 5:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
659 AM EDT THU OCT 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 1 NE NEGAUNEE 46.51N 87.59W
10/25/2012 M1.00 INCH MARQUETTE MI NWS EMPLOYEE
&&
SRFLocal storm report, Oct 25, 6:19 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
719 AM EDT THU OCT 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL IRON MOUNTAIN 45.83N 88.06W
10/25/2012 M0.50 INCH DICKINSON MI TRAINED SPOTTER
HAIL LASTED FOR THREE MINUTES.
&&
TKLUBERSpecial weather statement, Oct 25, 6:25 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 725 AM EDT THU OCT 25 2012 MIZ005-006-251200- ALGER-MARQUETTE- 725 AM EDT THU OCT 25 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL 800 AM EDT... AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GWINN...OR 18 MILES SOUTHEAST OF ISHPEMING. THIS STORM WAS MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KLUBER
Local storm report, Oct 25, 7:32 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
832 AM EDT THU OCT 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 1 SE NEGAUNEE 46.49N 87.58W
10/25/2012 M1.00 INCH MARQUETTE MI PUBLIC
&&
TKLUBERLocal storm report, Oct 25, 7:51 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
851 AM EDT THU OCT 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL NEGAUNEE 46.50N 87.60W
10/25/2012 M0.75 INCH MARQUETTE MI PUBLIC
&&
TKLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:33 AM CDT | Gale Warning | MQT | 27 hr | |
| Oct 25, 3:33 AM CDT | Small Craft Advisory | MQT | 60 hr | |
| Oct 25, 6:41 AM CDT | Special Marine Warning | MQT | 34 min | |
| Oct 25, 7:01 AM CDT | Special Marine Warning | MQT | 89 min | |
| Oct 25, 8:49 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 56 min |
| Oct 25, 9:15 AM CDT | Special Marine Warning | MQT | 72 min | |
| Oct 25, 9:25 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 50 min |
| Oct 25, 10:10 AM CDT | Special Marine Warning | MQT | 95 min | |
| Oct 25, 11:48 AM CDT | Small Craft Advisory | MQT | 49 hr | |
| Oct 25, 2:15 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 27 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.